MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14060
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent deployment in the celiac artery by approach of the femoral artery, the stent graft allegedly failed to deploy.Reportedly, as the stent graft was attempting to deploy, the outer sheath of the delivery system fractured.The device was removed and the stent graft was observed to have been partially deployed.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the evaluation of the returned stent graft delivery system, the alleged deployment failure could be confirmed.The stent graft was found partially released and the outer sheath was found to be elongated, fractured and compressed.The distal tip of the outer sheath was found perforated by a stent graft strut, which made a stent graft deployment impossible.No indication was found for manufacturing related issues.A definite root cause for the reported event could not be determined.The reported application represents an off label use of the device.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)".Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." and "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment." the reported application represents an off label use of the device.Based on the ifu supplied with this product, the fluency® plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patient's (.) and for the treatment of stenosis in the venous outflow of hemodialysis patients (.).(b)(4).
 
Event or Problem Description
It was reported that during a stent graft deployment in the celiac artery by approach of the femoral artery, the stent graft allegedly failed to deploy.Reportedly, the outer sheath of the delivery system fractured during the attempt of stent graft deployment.The device was removed and the stent graft was observed to have been partially deployed.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
After further review of the details provided by the complainant, it was identified that the fda rn number was incorrect and the correct fda rn number is (b)(4).This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.The manufacturing review, investigation summary, and labeling remained unchanged.Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the evaluation of the returned stent graft delivery system, the alleged deployment failure could be confirmed.The stent graft was found partially released and the outer sheath was found to be elongated, fractured and compressed.The distal tip of the outer sheath was found perforated by a stent graft strut, which made a stent graft deployment impossible.No indication was found for manufacturing related issues.A definite root cause for the reported event could not be determined.The reported application represents an off label use of the device.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)".Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." and "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment." the reported application represents an off label use of the device.Based on the ifu supplied with this product, the the fluency® plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients (.) and for the treatment of stenosis in the venous outflow of hemodialysis patients (.).(b)(4).
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6909481
Report Number9681442-2017-00275
Device Sequence Number19007612
Product Code PFV
UDI-Device Identifier04049519008691
UDI-Public(01)04049519008691
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2019
Device Model NumberFEM14060
Device Catalogue NumberFEM14060
Device Lot NumberANAV2827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/17/2017
11/26/2018
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date12/19/2017
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight105